Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Can infection on arm cause the positive drug test?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2406 Questions
Question
hi, I had a urine drug test the other day for probabtion. it came up positive for heroin. which im on the methodone clinic and haven't taken heroin for a few weeks.. but what I do still have is some huge infections in my arm that have blood and actual drugs in them.. I can actually suck drugs back out of my arm. could that b the result of my positive (herion) drug(urine) test?? used $150 worth of heroin daily for 1 yr..
Posted Tue, 26 Aug 2014 in Drug Abuse
 
 
Answered by Dr. Chintan Solanki 28 minutes later
Brief Answer:
Yes postive test can be due to infection

Detailed Answer:
Hello Thanks for using healthcaremagic.

As you told you are on methadone treatment , urine test may be false positive for heroin due to that.

But yes if you have taken injectable drugs and infection in your arm at that site which contains drug, there is chance of slowly releasing of that drug in to blood and urine tests comes positive.

So take treatment medical or if necessary surgical for that infection and then go for test.

And continue your motivation for not having heroin again in your life.
All the best.

Regards,
Dr.Chintan Solanki.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor